Alert archive / Mississippi / Tornado Warnings in 2006

Tornado Warning 19, NWS New Orleans, LA

May 8, 2006Pearl River County, Mississippi

NWS New Orleans, LA issued this tornado warning at May 8, 2006, 8:20 PM CDT for Pearl River County, Mississippi. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2006, 8:20 PM CDT (01:20 UTC)
Expired
May 8, 2006, 9:00 PM CDT
In force
40 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Pearl River County, MS

What was reported inside it

TimeReportWhereRemark
May 8, 8:26 PM CDTHAIL 0.757 Se Poplarville, MS
May 8, 8:30 PM CDTTSTM WND DMGCrossroads, MSTRAILER ROOF TAKEN OFF
May 8, 8:30 PM CDTTSTM WND DMGCrossroads, MSPOSSIBLE TORNADO RIPPED THE ROOF OFF A TRAILER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 7:56 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2006-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2016 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2006-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2016 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 090120
TORLIX
MSC109-090200-
/O.NEW.KLIX.TO.W.0019.060509T0120Z-060509T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
820 PM CDT MON MAY 8 2006

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF POPLARVILLE

* UNTIL 900 PM CDT

* AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR            
  CROSSROADS...MOVING SOUTHEAST AT 20 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  MCNEIL BY 845 PM CDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3093 8973 3071 8981 3053 8956 3067 8955
      3075 8937 3083 8938

$$

8

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 8, 2:26 PM CDT, 5 hours 54 minutes earlier.

Area forecast discussion, May 8, 2:26 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
226 PM CDT MON MAY 8 2006

.DISCUSSION...

EARLY THIS AFTERNOON THE FRONTAL BOUNDARY ACROSS THE AREA HAD
MOSTLY DISSIPATED WITH SOUTHERLY FLOW SPREADING ACROSS THE PCWA
AND DEW POINTS NEARING 70F IN THE NORTHERN PORTIONS OF OUR AREA.
CONVECTION HAD NOT YET DEVELOPED ... BUT HAS BEGUN TO THE EAST.
THERE REMAINS A CHANCE OF THUNDERSTORMS FOR THE REMAINDER OF THE
AFTERNOON INTO THE EARLY EVENING HOURS AS THE CAP WEAKENS.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AND
WEDNESDAY AS SHORTWAVES MOVE ACROSS THE AREA IN ADVANCE OF THE
COLD FRONT. THE FRONT SHOULD PUSH THROUGH ON THURSDAY...FOLLOWED
BY HIGH PRESSURE DRY WEATHER THROUGH SATURDAY. THE NEXT CHANCE
FOR RAIN WILL BE ON SUNDAY AS THE HIGH PRESSURE SHIFTS EASTWARD
AND SHORTWAVES EMBEDDED WITHIN THE NORTHWEST FLOW MOVE ACROSS OUR
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  67  88  70  87 /  20  30  20  40
BTR  68  88  70  88 /  20  30  20  40
MSY  71  88  72  88 /  20  30  20  40
GPT  70  86  72  86 /  20  30  20  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

25
Hazardous weather outlook, May 8, 11:00 AM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON MAY 8 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091230-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT MON MAY 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS
AFTERNOON. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE WITH THE
POTENTIAL FOR DAMAGING WIND GUSTS AND SMALL HAIL. THUNDERSTORMS ARE
EXPECTED TO BECOME MORE ISOLATED IN COVERAGE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH
THURSDAY. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE. ISOLATED
THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

In the hours before

Special weather statement, May 8, 6:43 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
643 PM CDT MON MAY 8 2006

LAZ040-090016-
ST TAMMANY-
643 PM CDT MON MAY 8 2006

...STRONG THUNDERSTORM OVER SOUTHEAST ST TAMMANY PARISH...

AT 630 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EDEN ISLE AND EAST LAKE PONTCHARTRAIN. A FEW
MOTORISTS REPORTED PEA SIZED HAIL ON THE TWIN SPAN APPROACHING THE
NORTHSHORE. THIS STORM WILL CONTINUE TO MOVE EAST AT 15 MPH. IN
ADDITION...GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED JUST SOUTH OF
SLIDELL THROUGH 715 PM.

PERSONS IN AND AROUND THE MENTIONED AREAS SHOULD CONTINUE TO MONITOR
THE LATEST WEATHER INFORMATION IN CASE WARNINGS ARE ISSUED FOR
THIS STORM.

18

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:33 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson57 min
May 8, 7:44 PM CDTSevere Thunderstorm WarningLIXPearl River61 min
May 8, 8:45 PM CDTTornado WarningLIXHancock, Pearl River30 min
May 8, 9:21 PM CDTSevere Thunderstorm WarningLIXPike24 min
May 8, 10:44 PM CDTSevere Thunderstorm WarningLIXPearl River46 min

Nearby

Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.